MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS ELEMENT¿ PLUS; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS ELEMENT¿ PLUS; STENT, CORONARY, DRUG-ELUTING
Model Number H7493911420220
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Myocardial Infarction (1969)
Date of Event 10/03/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr: the device was not returned for analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion was unable to be determined.(b)(4).
 
Event or Problem Description
Same case as mdr id# 2134265-2018-01508 and 2134265-2018-01509.(b)(6) clinical study.It was reported that myocardial infarction (mi) occurred and the patient died.In (b)(6) 2013, the patient presented due to stable angina and was referred for elective cardiac catheterization.Subsequently, coronary angiography and index procedure were performed.Target lesion #1 was a de novo lesion located in the distal left anterior descending artery with 90% stenosis and was 15 mm long with a reference vessel diameter of 2.25 mm.Target lesion #1 was treated with pre-dilatation and placement of a 2.25 x 16 mm promus element¿ plus stent, with 0% residual stenosis and timi 3 flow noted.Target lesion #2 was a de novo lesion located in the right posterior descending artery with 90% stenosis and was 26 mm long with a reference vessel diameter of 2.25 mm and was treated with pre-dilatation and placement of a 2.25 x 8 mm and 2.25 x 20 mm promus element¿ plus stents.Following post-dilatation, residual stenosis was 0% and timi 3 flow noted.The following day, the patient was discharged on aspirin and ticagrelor.In (b)(6) 2017, the patient had a cardiac arrest which was further diagnosed as mi.The patient was hospitalized in response to the event and on the same day, the patient died.The cause of death was cardiac arrest.There was no event enzymes and no autopsy was performed.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was further reported that on (b)(6) 2017, the patient had a dialysis noting that 2.7l of fluid was removed.The patient was not feeling well and collapsed noting that his eyes rolled back.Emergency medical services (ems) was called immediately and then began chest compression.The patient received chest compression for 15 mins prior to ems arrival.On arrival to ems the patient was in ventricular fibrillation and received 12 shocks, 5 rounds of epinephrine and also one tablet of nitroglycerine for the same.On the same day the patient died.Per death certificate, the immediate cause of death was cardiac arrhythmia and other significant conditions including congestive heart failure, coronary atherosclerosis heart disease and type 1 diabetes.Per principal investigator note to file, the immediate cause of death was cardiac arrest due to coronary artery disease, end stage renal disease and diabetes mellitus.

Brand Name
PROMUS ELEMENT¿ PLUS
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7318223
Report Number2134265-2018-01510
Device Sequence Number18857831
Product Code NIQ
UDI-Device Identifier08714729807773
UDI-Public08714729807773
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/24/2013
Device Model NumberH7493911420220
Device Catalogue Number39114-2022
Device Lot Number0015293560
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/09/2018
Supplement Date Received by Manufacturer04/18/2018
Initial Report FDA Received Date03/06/2018
Supplement Report FDA Received Date05/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization;
Patient Age57 YR